Alert archive / California / Frost Advisories in 2018
Frost Advisory 20, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Oct 17, 2018, 2:09 PM PDT for Del Norte County, Humboldt County, Mendocino County, California. It took effect at Oct 18, 2018, 1:00 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2018, 2:09 PM PDT (21:09 UTC)
- In effect from
- Oct 18, 2018, 1:00 AM PDT
- Expired
- Oct 18, 2018, 9:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 47 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2781 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
382 WWUS76 KEKA 172109 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 209 PM PDT Wed Oct 17 2018 CAZ102-104>106-110-111-181015- /O.NEW.KEKA.FR.Y.0020.181018T0800Z-181018T1600Z/ Del Norte Interior-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Including the cities of Gasquet, Honeydew, Petrolia, Briceland, Ettersburg, Shelter Cove, Whitehorn, Hoopa, Orleans, Weitchpec, Willow Creek, Garberville, Redway, Pepperwood, Shively, Dinsmore, Bridgeville, Alderpoint, Benbow, Potter Valley, Willits, Leggett, Laytonville, and Covelo 209 PM PDT Wed Oct 17 2018 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT THURSDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from 1 AM to 9 AM PDT Thursday. * LOW TEMPERATURES...Mid 30s. * LOCATIONS INCLUDE...Gasquet...Petrolia...Honeydew... Ettersberg...Orleans...Willow Creek...Garberville... Bridgeville...Leggett...Laytonville...Willits...Covelo. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
2 follow-up statements
801 WWUS76 KEKA 180429 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 929 PM PDT Wed Oct 17 2018 CAZ102-104>106-110-111-181600- /O.CON.KEKA.FR.Y.0020.181018T0800Z-181018T1600Z/ Del Norte Interior-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Including the cities of Gasquet, Honeydew, Petrolia, Briceland, Ettersburg, Shelter Cove, Whitehorn, Hoopa, Orleans, Weitchpec, Willow Creek, Garberville, Redway, Pepperwood, Shively, Dinsmore, Bridgeville, Alderpoint, Benbow, Potter Valley, Willits, Leggett, Laytonville, and Covelo 929 PM PDT Wed Oct 17 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT THURSDAY... * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Covelo...Leggett...Laytonville... Willits...Gasquet...Orleans...Willow ...Creek...Petrolia... Honeydew...Ettersberg...Garberville...Bridgeville. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
599 WWUS76 KEKA 181602 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 902 AM PDT Thu Oct 18 2018 CAZ102-104>106-110-111-181715- /O.EXP.KEKA.FR.Y.0020.000000T0000Z-181018T1600Z/ Del Norte Interior-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Including the cities of Gasquet, Honeydew, Petrolia, Briceland, Ettersburg, Shelter Cove, Whitehorn, Hoopa, Orleans, Weitchpec, Willow Creek, Garberville, Redway, Pepperwood, Shively, Dinsmore, Bridgeville, Alderpoint, Benbow, Potter Valley, Willits, Leggett, Laytonville, and Covelo 902 AM PDT Thu Oct 18 2018 ...FROST ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Oct 17, 3:58 AM PDT, 10 hours 11 minutes earlier.
Area forecast discussion, Oct 17, 3:58 AM PDT, 10 hours 11 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
358 AM PDT Wed Oct 17 2018
.SYNOPSIS...Dry and mild afternoons accompanied by chilly nights
will persist throughout the week across interior northwest
California. Meanwhile, periods of low clouds and cooler afternoon
temperatures are expected along the coast. Otherwise, rain chances
are forecast to increase during the first half of next week.
&&
.DISCUSSION...High pressure remains in place over the Pacific
Northwest this morning. Flow has weakened slightly and this has
allowed some stratus to return to the Redwood Coast this morning.
This is keeping temperatures around the Humboldt area and inland
to Blue Lake and Fortuna in the mid to upper 40s this morning so
have cancelled the frost advisory for these areas. Southern
Humboldt temperatures were dropping more quickly than expected so
have added a frost advisory for this zone. Otherwise the forecast
looks to be generally on track. This afternoon stratus looks to
push back to the coast, but will likely return quickly late in the
afternoon or evening. This pattern will persist with very similar
conditions on Thursday.
Friday an upper level low moves from up from the south into
southern CA and then off to the east. This is expected to
increase offshore flow once again which will limit the coastal
stratus a bit. Saturday the offshore flow continues to increase.
Inland temperatures are expected to warm several degrees and
coastal areas will likely see more warming.
Sunday the flow the surface and 925 mb starts to become more
onshore. This is expected to deepen the marine layer and clouds
along the coast will become more persistent. Inland temperatures
will start to slowly diminish as the ridge of high pressure pushes
off to the east. This trend of cooler temperatures and a deeper
marine layer will continue on Monday, although Monday now looks
to remain dry.
Tuesday afternoon models are now showing a weak system bringing
some rain to the area. The GFS shows most of the rain staying in
Del Norte county and farther north while the ECMWF shows the
system making its way farther south Tuesday night. Both models
show a stronger system bringing more rain Wednesday night.
Confidence is low on both of these systems, although it does
appear that at some point next week we will get some rain. MKK
&&
.AVIATION...LIFR ceilings and reduced visibilities are being
reported at coastal terminals this morning due to marine stratus.
Ceilings and visibilities should begin to improve after sunrise and
scatter out by late morning or early afternoon. Due to some
prescribed burns across the region today some patchy smoke and haze
may be possible across Northwest California otherwise VFR conditions
and clear skies will prevail especially across the interior. This
evening marine stratus will return to the coast with IFR to LIFR
ceilings and visibilities once again. /WCI
&&
.MARINE...Light northerly winds will continue for the next
few days as a weak pressure gradient persists across the region. A
long period westerly swell, long period southerly swell, and
northerly wind chop will create the total sea state through the end
of the weekend. The dominant wave group will be the westerly swell
which will peak at 6-8 feet at around 15 seconds on Thursday and
then gradually subside through the weekend. /WCI
.BEACH HAZARDS...Hazardous beach conditions will be possible
Wednesday morning through early Thursday morning with the arrival of
a long period northwesterly swell. Surf heights from 9 to 12 feet
will be possible for west-northwest facing beaches. In addition, the
threat for sneaker waves will be elevated, especially for steep
beaches. Beach goers should stay further away from the ocean and
never turn their back to the ocean as hazardous waves can wash
farther up the beach at any time.
&&
.FIRE WEATHER...Warm temperatures and low humidity values will
persist across the interior through the weekend. Easterly winds on
the ridges of northeastern Humboldt county and eastern Del Norte
county have increased this morning with gusts to 20 mph in some
locations. Otherwise winds will mainly be terrain driven today and
Thursday. Friday and Saturday offshore flow looks to increase
slightly once again. This will need to be watched as it it closer.
Sunday and Monday onshore flow is expected to cool temperatures
and increase humidities once again. There is the potential for
some rain starting as early as Tuesday in the north and possibly
as early as Wednesday morning in the south. MKK
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement from 6 AM PDT this morning through this
evening for CAZ101-103-104-109.
Frost Advisory until 9 AM PDT this morning for CAZ102-104>106-
110>113.
NORTHWEST CALIFORNIA COASTAL WATERS...None.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Oct 17, 8:36 AM PDT, 5 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 836 AM PDT Wed Oct 17 2018 CAZ102-105-106-110>113-181545- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 836 AM PDT Wed Oct 17 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-181545- Northern Trinity-Southern Trinity- 836 AM PDT Wed Oct 17 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-103-109-181545- Coastal Del Norte-Northern Humboldt Coast-Mendocino Coast- 836 AM PDT Wed Oct 17 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. An enhanced risk of sneaker waves will exist during Wednesday for area beaches. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ104-181545- Southwestern Humboldt- 836 AM PDT Wed Oct 17 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. An enhanced risk of sneaker waves will exist during Wednesday for area beaches. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in California, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.